Wyoming, 2014

Hail in Wyoming, August 7, 2014

August 7, 2014 · NWS RIW · 1 event in 1 county or zone

Thunderstorms developed over southwest Wyoming and tracked northeast across Lincoln County and adjacent areas. While most storms produced heavy rain, one storm managed to produce nickel sized hail near Kemmerer.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Thunderstorms developed over southwest Wyoming and tracked northeast across Lincoln County and adjacent areas. While most storms produced heavy rain, one storm managed to produce nickel sized hail near Kemmerer.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 7, 12:07 PM MST, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 7, 12:07 PM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
107 PM MDT THU AUG 7 2014

.SHORT TERM...TONIGHT THROUGH FRIDAY
THE PATCH OF STRATUS THAT HAS BEEN OVER JACKSON HOLE HAS VANISHED
BUT IT TOOK UNTIL 1230...IMPRESSIVE FOR MID SUMMER. THE MAIN MID
AND UPPER LEVEL CIRCULATION APPEARS TO BE OVER THE GREAT SALT LAKE
OF UTAH. THIS CIRCULATION IS PROGGED TO DRIFT BACK NORTH ACROSS
EASTERN IDAHO AND INTO SOUTHWEST MONTANA BY 12Z FRIDAY. AS IT
DOES...THE NEXT ASCT WEAK SHORTWAVE/VORT LOBE WILL DRIFT NORTH
NORTHEAST ACROSS WYOMING THROUGH TONIGHT. THERE ARE NO DISTINCT
SURFACE BOUNDARIES ASCT WITH THIS FEATURE SO NOTHING TOO SEVERE IS
ANTICIPATED. WITH DEW POINTS MAINLY IN THE MID AND UPPER 40S AND
SUFFICIENT INSTABILITY WE SHOULD WITNESS SCT THUNDERSTORM ACTIVITY
THROUGH THE NIGHT TONIGHT WITH LOCALLY HEAVY RAINFALL...OCCASIONAL
TO FREQUENT LIGHTNING AND SMALL HAIL BEING THE MOST COMMON
ELEMENTS. ATTM...JUST SOME LIGHT SHOWERS ARE SCATTERED AROUND BUT
THE CUMULUS FIELD IS BEGINNING TO BUILD WHEREVER CATHY AC IS NOT
INTERFERING. SHOULD SEE A REPEAT OF LATE DAY CONVECTION FRIDAY
WITH THE CLOSED CIRCULATION MORPHING INTO AN OPEN WAVE AS IT
TRACKS EAST ACROSS WY. TEMPS WILL BE ABOUT THE SAME FRIDAY AS
TODAY. WINDS WILL REMAIN RELATIVELY LIGHT.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY

FRIDAY NIGHT THROUGH THURSDAY

WY UNDER W SIDE OF GENTLE RIDGING WITH OPENING SW TROF MOVING UP AND
THRU WRN/NRN/NCNTRL FA AT THE BEGINNING OF THIS PERIOD. SCATTERED
SHRA/TSRA ONGOING TOO. ALTHOUGH MUCH OF THIS ACTIVITY WOULD HAVE
BEEN PARTIALLY DIURNALLY FORCED...THERE SHOULD STILL BE JUST
ENOUGH COOLING ALOFT TO KEEP SOME SHRA ACTIVITY ONGOING AFTER
MIDNIGHT...ESPECIALLY OVER THE MOUNTAINS...BUT WANING ALL THE SAME.
VERY SLOW MOVING CONVECTION WILL TYPIFY THIS ACTIVITY EARLY IN THE
EVENING WITH MOST STUCK ON/NEAR THE HILLS AND POSSIBLE SIGNIFICANT
RAINFALL POSSIBLE OVER ISOLATED LOCATIONS.

SATURDAY...END OF UPR SW MOVES ACROSS AND DRAGS SFC FRONT THRU THE
CWA FROM N TO S...BRINGING ANOTHER GOOD CHANCE OF PRECIPITATION TO
THE FA...PARTICULARLY THE MOUNTAINS AND THE ERN COUNTIES. A COUPLE
OF STRONGER STORMS MIGHT ALSO BE FOUND OVR NATRONA OR JOHNSON COUNTY
ALTHOUGH NO SVR WX IS EXPECTED. PWS WILL BE SOMEWHAT LOWER AND
CONVECTION SHOULD ALSO MOVE A BIT FASTER COMPARED TO THE PREVIOUS FEW
DAYS...SO IF THE AREA IS LUCKY...HYDRO CONCERNS WILL BE LESS OVERALL
UNLESS A STORM HAPPENS TO HIT ONE OF THE SAME LOCATION FROM THE
PREVIOUS ONE OR TWO DAYS.

SUNDAY...BEHIND THE FRONT WITH HIGH P RAPIDLY FILLING IN ACROSS THE
ERN CWA AND LOW P INTO THE SWRN CW WILL BRING WINDS BACK AROUND OUT
OF THE E OVR MUCH OF THE FA. BEST PRECIP/CONVECTION WILL OCCUR OVR
THE ERN CWA NEARER THE LOW/FRONTAL ZONE WHERE BETTER FORCING IS
EXPECTED. ISOLATED TO WIDELY SCATTERED DIURNALLY FORCED THUNDER
GENERALLY FOUND TO THE WEST OF THIS AREA AS WEST PORTION OF BROAD
ERN CONUS TROF BRUSHES THE AREA.

MON THRU THU...LR MDLS CONTINUE IN AGREEMENT THRU TUE FOR THE MOST
PART WITH RIDGING AND WARMING MAXING OUT BY LATE DAY ON TUE...MAKING
IT THE WARMEST DAY OF THE FCST PERIOD. MONDAY AND TUE WILL HAVE
LOWER OVERALL CHCS FOR PRECIP AS RIDGE BUILDING AND SOMEWHAT MORE
STABILITY IN THE LOWER LVLS CONDITIONS PRECLUDES WIDESPREAD
INSTABILITY....WITH THE BEST CHCS FOR CI OCCURRING DIURNALLY OVR THE
MOUNTAINS...PARTICULARLY THE WRN MOUNTAINS. TUE NIGHT THRU THE END
OF THE FCST PERIOD...MDLS BEGIN TO DIVERGE...BUT THERE STILL SEEMS A
STRONG ENOUGH SIGNAL FOR INCREASED PRECIP DURING THIS TIME PERIOD
AS THE NEXT STRONGER UPR SW TROF AFFECTS THE CWA...ALTHOUGH MDLS
ARE HANDLING THE OUTCOME A BIT DIFFERENTLY...BOTH SPATIALLY AND
TEMPORALLY...BOTH DO HINT AT LEE TROFFING FOLLOWED BY UPR WAVE AND
SFC FRONT ROLLING THRU. TIMING DIFFERENCE SEEM TO BE THE MAIN ISSUE
AT THIS POINT...BUT DECIDED TO BROADEN THE PRIMARY PRECIP TARGET OVR
THE TUE NIGHT THRU WED TIMEFRAME.

&&

.AVIATION.../00Z ISSUANCE/
A COMPLEX UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN IDAHO AND
NORTHERN NEVADA WILL WOBBLE SLOWLY EAST INTO WYOMING AND MONTANA THROUGH
TONIGHT. THIS SYSTEM WILL SPREAD INCREASING SHOWERS AND ISOLATED
-TSRA ACROSS THE WESTERN AND CENTRAL WYOMING THROUGH THE REMAINDER
OF THIS AFTERNOON AND EARLY EVENING. THE BEST AREA OF INSTABILITY AND FOR
STRONGER AND MORE NUMEROUS THUNDERSTORMS WILL BE APPROXIMATELY
FROM SW WYOMING ACROSS THE SOUTH PASS AREA INTO VCNTY KLND-KRIW-
KCPR BETWEEN 22Z AND 04Z. SOME OF THESE STORMS WILL PRODUCE HEAVY
RAIN WITH BRIEF IFR/MVFR CONDITIONS. A MORE STABLE AIRMASS WILL
SPREAD INTO THE WEST AFTER 06Z FRIDAY...BUT A FEW SHOWERS AND
THUNDERSTORMS MAY LINGER ACROSS SW AND CENTRAL WY AND NORTH
OVERNIGHT.

&&

.FIRE WEATHER...
A WARMING TREND CONTINUE. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DRIFT NORTHEAST ACROSS WESTERN AND CENTRAL WYOMING THROUGH
TONIGHT. THEN ANOTHER ROUND OF CONVECTION IS EXPECTED LATER
FRIDAY. MAINLY AFTERNOON THUNDERSTORMS WILL REMAIN POSSIBLE INTO
SATURDAY. EXPECT WINDS TO REMAIN LIGHT TO MODERATE INTO THE
WEEKEND. WITH THE ANTICIPATED AMOUNT OF MOISTURE...THE THREAT FOR
SEVERE FIRE BEHAVIOR REMAINS LOW.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LIPSON
LONG TERM...BRAUN
AVIATION...LIPSON
FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 7, 3:00 AM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT THU AUG 7 2014

WYZ001>020-022>030-081200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...MOST NUMEROUS IN THE NORTH AND
WEST. LOCALIZED FLOODING MAY BE POSSIBLE WHERE THUNDERSTORM RAIN
PERSISTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...WITH THE LEAST AMOUNT
OF COVERAGE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND IMPACTS.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 7, 12:35 PM MST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
135 PM MDT THU AUG 7 2014

WYZ001>003-012>016-023>027-072200-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
135 PM MDT THU AUG 7 2014

THROUGH 4 PM...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION
THIS AFTERNOON WILL HELP IN INITIATING SCATTERED THUNDERSTORMS
ACROSS THE MOUNTAINS. THIS ACTIVITY WILL MOVE EAST TO NORTHEAST AT 10
TO 20 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE
TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND
FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...
PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY
FLOODED ROADWAYS.

WYZ019-028>030-072200-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER-
135 PM MDT THU AUG 7 2014

THROUGH 4 PM...AN UPPER LEVEL DISTURBANCE ALONG WITH A SURFACE
BOUNDARY ARE MOVING OVER THE REGION THIS AFTERNOON AND WILL HELP IN
INITIATING SCATTERED THUNDERSTORMS ACROSS THE REGION. THIS
ACTIVITY WILL MOVE NORTHEAST AT 10 TO 20 MPH. THESE STORMS
WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN...
GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF
THREATENING WEATHER APPROACHES YOUR AREA...PLEASE TAKE SHELTER. BRIEF
HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS.

JB
Special weather statement, Aug 7, 12:36 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
136 PM MDT THU AUG 7 2014

WYZ009-020-072015-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY-
136 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 215
PM MDT...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HELL'S HALF ACRE...OR 43 MILES WEST OF
CASPER...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY
RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HELL'S HALF ACRE AROUND 145 PM MDT.
U.S. HWY 20/26 MILE MARKER 40 AND POWDER RIVER AROUND 155 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4336 10697 4310 10659 4292 10717 4301 10729
TIME...MOT...LOC 1936Z 221DEG 17KT 4302 10714

LIPSON
Special weather statement, Aug 7, 12:41 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
141 PM MDT THU AUG 7 2014

WYZ009-011-072030-
BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY-
141 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON COUNTY UNTIL
230 PM MDT...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HOLE IN THE WALL...OR 19
MILES SOUTHWEST OF KAYCEE...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN
AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BARNUM AROUND 205 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 251 AND
260.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY. THIS STORM WILL LIKELY TRACK OVER AREAS THAT HAVE
RECEIVED HEAVY RAINFALL FROM OTHER THUNDERSTORMS THAT HAVE OCCURRED
DURING THE LAST COUPLE OF DAYS.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4389 10684 4364 10648 4350 10701 4361 10710
TIME...MOT...LOC 1939Z 221DEG 10KT 4361 10699

LIPSON
Special weather statement, Aug 7, 12:42 PM MST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
142 PM MDT THU AUG 7 2014

WYZ001>003-012>016-023>027-072200-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
142 PM MDT THU AUG 7 2014

THROUGH 4 PM...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION
THIS AFTERNOON WILL HELP IN INITIATING SCATTERED THUNDERSTORMS
ACROSS THE MOUNTAINS. THIS ACTIVITY WILL MOVE EAST TO NORTHEAST AT 10
TO 20 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE
TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND
FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...
PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY
FLOODED ROADWAYS.

WYZ019-028>030-072200-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER-
142 PM MDT THU AUG 7 2014

THROUGH 4 PM...AN UPPER LEVEL DISTURBANCE ALONG WITH A SURFACE
BOUNDARY ARE MOVING OVER THE REGION THIS AFTERNOON AND WILL HELP IN
INITIATING SCATTERED THUNDERSTORMS ACROSS THE REGION. THIS
ACTIVITY WILL MOVE NORTHEAST AT 10 TO 20 MPH. THESE STORMS
WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN...
GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF
THREATENING WEATHER APPROACHES YOUR AREA...PLEASE TAKE SHELTER. BRIEF
HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS.

JB
Special weather statement, Aug 7, 2:51 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
351 PM MDT THU AUG 7 2014

WYZ001>003-012>016-023>027-080000-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
351 PM MDT THU AUG 7 2014

THROUGH 6 PM...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION
THIS AFTERNOON WILL CONTINUE TO DEVELOP SCATTERED THUNDERSTORMS
ACROSS THE MOUNTAINS. THIS ACTIVITY WILL MOVE EAST TO NORTHEAST AT 10
TO 15 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE
TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND
FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...
PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY
FLOODED ROADWAYS.

WYZ019-028>030-080000-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER-
351 PM MDT THU AUG 7 2014

THROUGH 6 PM...AN UPPER LEVEL DISTURBANCE ALONG WITH A SURFACE
BOUNDARY ARE MOVING OVER THE REGION THIS AFTERNOON AND WILL HELP TO
CONTINUE SCATTERED THUNDERSTORMS ACROSS THE REGION. THIS ACTIVITY
WILL MOVE NORTHEAST AT 10 TO 15 MPH. THESE STORMS WILL BE ABLE TO
PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35
MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF THREATENING WEATHER
APPROACHES YOUR AREA...PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO
FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT
DRIVE ON ANY FLOODED ROADWAYS.

WYZ008-009-080000-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
351 PM MDT THU AUG 7 2014

THROUGH 6 PM...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION
THIS AFTERNOON AND WILL HELP TO INITIATE ISOLATED THUNDERSTORMS
ACROSS THE MOUNTAINS. THIS ACTIVITY WILL MOVE EAST TO NORTHEAST AT 10
TO 15 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE
TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND
FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...
PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED
ROADWAYS.

JB
Special weather statement, Aug 7, 3:07 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
407 PM MDT THU AUG 7 2014

WYZ030-072245-
EAST SWEETWATER COUNTY WY-
407 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
445 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF I80 EXIT 142...OR 32 MILES WEST
OF WAMSUTTER...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I80 EXIT 142 AROUND 430 PM MDT.
BITTER CREEK REST AREA AROUND 435 PM MDT.
I80 EXIT 146 AND TABLE ROCK AROUND 440 PM MDT.
I80 EXIT 150...I80 EXIT 152 AND I80 EXIT 154 AROUND 445 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 141 AND
166.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS POSSIBLE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4184 10847 4161 10805 4138 10856 4151 10870
TIME...MOT...LOC 2207Z 217DEG 14KT 4153 10857

LIPSON

The radar

The Salt Lake City radar (KMTX), 167 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
August 7, 3:30 PM MST
Where
Lincoln County, 2.01 mi W of Diamondville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.782, -110.569

Nickel sized hail was observed on the west side of Kemmerer near US Highway 30.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525859.